MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP304H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were there any patient consequences? device return status/ follow up.Attempts have been made to retrieve the device.To date the device has not been returned.Trade name - irgacare¿.Active ingredient(s)  triclosan.Dosage form  suture/solid/parenteral.Strength  = 2360 ¿g/m.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2021 and suture was used.During the procedure, the needle came loose from the suture.There were no patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) date sent to the fda: 10/01/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9 investigation summary
=
> three dispensed needle/suture combinations of product code mcp304 was returned to ethicon inc for analysis.The winding former, paper lid and foil were not received.In order to evaluate the conditions of the returned samples, the swage and attachment area was noted to be as expected.The suture was received dispensed and examined along the strand to detect any issue on the suture and no defects were observed during evaluation.The product code mcp304 contains absorbable suture, as the sample was received open, the time of exposure to the environment could not be determined.A functional test was performed, and the pull force result was above the minimum requirements.The manufacturing records couldn't be reviewed as the batch number is unknown.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
MCRYL+ VIO 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12356689
Report Number2210968-2021-07602
Device Sequence Number14331564
Product Code GAM
UDI-Device Identifier10705031046344
UDI-Public10705031046344
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCP304H
Device Catalogue NumberMCP304H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1